Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 1, 2018, 9:45 AM CST for Fulton County, Knox County, Illinois. It took effect at Dec 2, 2018, 7:07 AM CST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 9:45 AM CST (15:45 UTC)
- In effect from
- Dec 2, 2018, 7:07 AM CST
- Expired
- Dec 4, 2018, 10:06 AM CST
- In force
- 51 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 16.10 ft at Dec 3, 2018, 6:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210
WGUS43 KILX 011545
FLWILX
Flood Warning
National Weather Service Lincoln IL
945 AM CST Sat Dec 1 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.Synopsis...Rainfall that occurred last night and rainfall expected
to occur this afternoon and evening will cause the river to rise
above flood stage at London Mills tomorrow morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-020544-
/O.NEW.KILX.FL.W.0035.181202T1307Z-181204T1830Z/
/LNMI2.1.ER.181202T1307Z.181203T0600Z.181204T1230Z.NO/
945 AM CST Sat Dec 1 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From Sunday morning until Tuesday afternoon.
* At 845 AM Saturday the stage was 4.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 17.0 feet by early Monday morning.The river will
fall below flood stage by Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Spoon River
London Mills 15 4.4 Sat 9 AM 14.7 17.0 15.1
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Auten6 follow-up statements
063
WGUS83 KILX 020243
FLSILX
Flood Statement
National Weather Service Lincoln IL
843 PM CST Sat Dec 1 2018
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-021643-
/O.EXT.KILX.FL.W.0035.181203T0249Z-181205T0636Z/
/LNMI2.1.ER.181203T0249Z.181203T1800Z.181205T0036Z.NO/
843 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Spoon River at London Mills.
* From Sunday evening until late Tuesday night.
* At 745 PM Saturday the stage was 5.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 17.0 feet by Monday afternoon.The river will fall
below flood stage by Tuesday evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Spoon River
London Mills 15 5.9 Sat 8 PM 9.3 16.6 16.5
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
baker243
WGUS83 KILX 021545
FLSILX
Flood Statement
National Weather Service Lincoln IL
945 AM CST Sun Dec 2 2018
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-030545-
/O.EXT.KILX.FL.W.0035.181202T1738Z-181204T1648Z/
/LNMI2.1.ER.181202T1738Z.181203T1200Z.181204T1048Z.NO/
945 AM CST Sun Dec 2 2018
The Flood Warning continues for
The Spoon River at London Mills.
* From this morning until Tuesday morning.
* At 845 AM Sunday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 17.0 feet by tomorrow morning.The river will fall
below flood stage by early Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 14.2 Sun 9 AM 17.0 14.8 10.7
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
jrp733
WGUS83 KILX 030246
FLSILX
Flood Statement
National Weather Service Lincoln IL
846 PM CST Sun Dec 2 2018
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-031645-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1830Z/
/LNMI2.1.ER.181202T1712Z.181203T1200Z.181204T1230Z.NO/
846 PM CST Sun Dec 2 2018
The Flood Warning continues for
The Spoon River at London Mills.
* Until Tuesday afternoon.
* At 745 PM Sunday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by
tomorrow morning. The river is forecast to fall below flood stage
Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 16.0 Sun 8 PM 16.3 15.1 10.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
baker405
WGUS83 KILX 031550
FLSILX
Flood Statement
National Weather Service Lincoln IL
950 AM CST Mon Dec 3 2018
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-040550-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1851Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T1251Z.NO/
950 AM CST Mon Dec 3 2018
The Flood Warning continues for
The Spoon River at London Mills.
* Until Tuesday afternoon.
* At 845 AM Monday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Spoon River
London Mills 15 16.1 Mon 9 AM 15.1 11.5 9.1
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
jrp050
WGUS83 KILX 040222
FLSILX
Flood Statement
National Weather Service Lincoln IL
822 PM CST Mon Dec 3 2018
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-041620-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1648Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T1048Z.NO/
822 PM CST Mon Dec 3 2018
The Flood Warning continues for
The Spoon River at London Mills.
* Until Tuesday morning.
* At 745 PM Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Spoon River
London Mills 15 15.6 Mon 8 PM 14.9 11.5 9.1
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
baker988
WGUS83 KILX 041606
FLSILX
Flood Statement
National Weather Service Lincoln IL
1006 AM CST Tue Dec 4 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-041636-
/O.CAN.KILX.FL.W.0035.000000T0000Z-181204T1648Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T0657Z.NO/
1006 AM CST Tue Dec 4 2018
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 945 AM Tuesday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 1257 AM Tuesday.
* Forecast...The river will continue to fall to 11.1 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 13.3 Tue 10 AM 11.1 9.1 7.9
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
DRHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:38 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 1, 5:38 AM CST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 538 AM CST Sat Dec 1 2018 .SHORT TERM...(Today and tonight) ISSUED AT 307 AM CST Sat Dec 1 2018 Upper air analysis this morning is dominated by a deepening low over Kansas and its related surface system. Precipitation out ahead of the storm system already moving into the region this morning. The evolution of this system will be front and center for the Central Illinois forecast today. As the system continues to slowly move towards the region, precip will spread north by sunrise. Models have been fairly consistent with a pronounced dry slot working around the system, and into southern and Central Illinois by this afternoon. With the warm front lifting through the region, and winds becoming more southeasterly, surface temps will climb quickly with added sunshine. Temperatures moving into the upper 50s/lower 60s will help to destabilize the boundary layer. SBCAPEs around or near 1000 J/kg this afternoon could result in more discrete cellular development in the warm sector of the cyclone. SPC has put the region in a slight risk for day one as a result, with severe weather potential including the possibility of supercell development during the afternoon hours, particularly in the south/southwest. Deep layer shear in the region supports a tornadic threat as well as hail/wind. As the low occludes, the surface trough/low elongates somewhat into the region, continuing the precip chances into the evening hours. Eventually after midnight, the precip threat is mainly in the northern tier of the state, and southerly winds keep the overnight lows in the lower 40s. Fog once again will creep back into the forecast, with the boundary layer RH enhanced by all the rain from today. .LONG TERM...(Sunday through Friday) ISSUED AT 307 AM CST Sat Dec 1 2018 The upper low also shears out a bit, leaving a long trof stretching back from the northeast into the Central Plains aloft. Models keep the northern half of the state wet through the weekend and into Monday. The associated cold front does not drop into the region until Monday, switching the precipitation over to a chance for some light accumulating snow in the north Monday morning. High temps for Monday are limited to the 30s/lower 40s with the northerly winds. Temperatures cool through midweek, as a series of short waves ripple through the region. Although the forecast is relatively dry at this point, the pattern would suggest that that may change with time. Thursday/Thursday night will be another shot for precip as both GFS/ECMWF are pushing one of the stronger waves into the Great Lakes. After that system, the forecast drops below seasonal normals for Thursday night/Friday with the reinforcing shot of cold air. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 531 AM CST Sat Dec 1 2018 Broad precip shield lifting through the region ahead of the advancing storm system. Easterly winds will dominate, gusting to 25-30kts through most of today. Have LLWS in the tafs for this morning as southeasterly winds at 45kts being reported on VWP. Though the visibilities improved with onset of rain, the cigs have dropped into IFR/LIFR categories and are not expected to improve until the day warms up. Lack of CC and CG ltg out there this morning, and have pulled it from the first couple hours, but it will come back fairly quickly. Main concern is the rapidity with which the dry slot is moving into the region. Models are fairly quick with redevelopment of showers in the SW, but more cellular in nature through the afternoon. Winds become more southeasterly later, then south/southwesterly. Also need to watch PIA forecast moving into the overnight hours, as may need to put VCSH back in for the remains of the forecast as the trough elongates to the NE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Dec 1, 6:00 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 600 AM CST Sat Dec 1 2018 ILZ027>031-036>038-021200- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 600 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... While isolated thunderstorms will be possible during the morning, better chances are expected from mid afternoon through early evening. A few of these storms in the afternoon and evening may have strong wind gusts and some hail, but better chances of severe weather exist further south. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding may occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby- Vermilion- 600 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. Brief tornado touchdowns cannot be ruled out, although this would be more likely south of I-72. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. West of I-55, this is most likely between 3 pm and 7 pm. East of I-55, the most likely time frame is 6 pm to 9 pm. ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 600 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...TODAY AND TONIGHT... There is a slight risk of severe thunderstorms this evening. Damaging winds and large hail are the main concerns. An isolated tornado touchdown cannot be ruled out, although this would be more likely west of I-57. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... River levels will rise in response to the weekend rainfall. Minor flooding may occur along parts of the Wabash and Little Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. The most likely time frame is 5 pm to 9 pm. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:09 PM CST | Dense Fog Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion, Woodford | 8 hr |
| Dec 1, 12:39 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, Stark | 4 hr |
| Dec 1, 2:21 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Dec 1, 2:49 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 41 min |
| Dec 1, 2:58 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 14 min |
| Dec 1, 3:04 PM CST | Tornado Warning | ILX | Schuyler | 11 min |
| Dec 1, 3:24 PM CST | Tornado Warning | ILX | Cass, Mason, Schuyler | 51 min |
| Dec 1, 3:47 PM CST | Tornado Warning | ILX | Fulton, Mason, Schuyler | 43 min |
| Dec 1, 3:57 PM CST | Tornado Warning | ILX | Knox, Peoria | 38 min |
| Dec 1, 4:22 PM CST | Tornado Warning | ILX | Fulton, Mason, Peoria, Tazewell | 38 min |
| Dec 1, 4:37 PM CST | Tornado Warning | ILX | Christian | 38 min |
| Dec 1, 4:39 PM CST | Tornado Warning | ILX | Christian | 51 min |
| Dec 1, 4:42 PM CST | Tornado Warning | ILX | Mason | 48 min |
| Dec 1, 4:53 PM CST | Tornado Warning | ILX | Fulton, Peoria | 37 min |
| Dec 1, 5:12 PM CST | Tornado Warning | ILX | Mason, Tazewell | 48 min |
| Dec 1, 5:15 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 45 min |
| Dec 1, 5:15 PM CST | Tornado Warning | ILX | Christian | 30 min |
| Dec 1, 5:29 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 46 min |
| Dec 1, 5:43 PM CST | Tornado Warning | ILX | Christian, Macon | 32 min |
| Dec 1, 5:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 44 min |
| Dec 1, 5:54 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard | 51 min |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.